Random walks, cointegration, and the transmission of shocks across global real estate and equity markets
This article presents tests of the random walk hypothesis for the U.S. and world commercial real estate markets along with the world stock market through utilizing appropriate market indices. The augmented Dickey-Fuller and Phillips-Perron unit root tests and Cochrane variance ratio test find each of these markets to exhibit random walk behavior. In addition, Johansen-Juselius cointegration tests reveal that the three markets are not cointegrated. The vector autoregressive model shows little or no predictive power in explaining the variation in monthly returns. The generalized impulse response functions suggest that shocks stemming from one market are quickly disseminated to the other markets within two months. (JEL G14, G15) Copyright Springer 2004
Volume (Year): 28 (2004)
Issue (Month): 2 (June)
|Contact details of provider:|| Web page: http://link.springer.de/link/service/journals/120857/index.htm|
|Order Information:||Web: http://link.springer.de/orders.htm|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Osterwald-Lenum, Michael, 1992. "A Note with Quantiles of the Asymptotic Distribution of the Maximum Likelihood Cointegration Rank Test Statistics," Oxford Bulletin of Economics and Statistics, Department of Economics, University of Oxford, vol. 54(3), pages 461-72, August.
- Patrick J. Wilson & John Okunev, 1999. "Long-Term Dependencies and Long Run non-Periodic Co-Cycles: Real Estate and Stock Markets," Journal of Real Estate Research, American Real Estate Society, vol. 18(2), pages 257-278.
- Graeme Newell & James R. Webb, 1996. "Assessing Risk for International Real Estate Investments," Journal of Real Estate Research, American Real Estate Society, vol. 11(2), pages 103-116.
- Koop, Gary & Pesaran, M. Hashem & Potter, Simon M., 1996. "Impulse response analysis in nonlinear multivariate models," Journal of Econometrics, Elsevier, vol. 74(1), pages 119-147, September.
When requesting a correction, please mention this item's handle: RePEc:spr:jecfin:v:28:y:2004:i:2:p:198-210. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Christopher F Baum)
If references are entirely missing, you can add them using this form.